Journals / İstanbul Kuzey Klinikleri / 2020 / Cilt: 7 - Sayı: 5

Aripiprazole-induced transient myopia

Pages
516–518
Publication Date
2022-10-18
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

They should keep in mind these conditions when prescribing aripiprazole and need to inform patients about the side effects related to the eye.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:This study aims to present a case of transient myopia due to aripiprazole used in the treatment of depression.
📊
Key Findings & Data:A 21-year-old female who was being treated for depression with 15 mg/day Aripiprazole during two months.
💡
Conclusion & Impact:They should keep in mind these conditions when prescribing aripiprazole and need to inform patients about the side effects related to the eye.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

This study aims to present a case of transient myopia due to aripiprazole used in the treatment of depression. A 21-year-old female who was being treated for depression with 15 mg/day Aripiprazole during two months. She normally used -3.75 D glasses. She was admitted to our outpatient clinic with sudden onset blurring of vision in both eyes despite using glasses for about three days. Using of aripiprazole was observed in the patient’s history. She was found to have myopia of -6.0 diopters in both eyes with measurement of otorefractometer; her visual acuity was 6/10 in both eyes with her glasses. The other eyeexamination findings of the patient were normal. The drug was discontinued, and the patient was followed. One mount later on examination, the patient’s visual acuity increased to 10/10 in both eyes. Following the first day of the Alx values measured were 0.3 mm longer than one month after the measurement; the minimal difference between the other anterior segment findings were recorded. Although the specific mechanisms that cause acute myopia has not been fully revealed, it can be ciliary spasm, ciliary bodies effusion, peripheral uveal effusion and effects of ocular serotonergic intraneural fibers. We believe that it would be important for clinicians. They should keep in mind these conditions when prescribing aripiprazole and need to inform patients about the side effects related to the eye.

🔖

Cite This Article

GÜNDÜZ, A., CUMURCU, T., CUMURCU, B. E., YEŞİL, B. (2022). Aripiprazole-induced transient myopia. İstanbul Kuzey Klinikleri, Cilt: 7 - Sayı: 5, 516–518. https://ajindex.com/articles/551401

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (10)

  1. Swainston Harrison T, Perry CM. Aripiprazole: a review of its use in schizophrenia and schizoaffective disorder. Drugs 2004;64:1715– 36
  2. Gupta S, Masand P. Aripiprazole: review of its pharmacology and therapeutic use in psychiatric disorders. Ann Clin Psychiatry 2004;16:155– 66
  3. Kaya H, Yılbas B, Dilbaz N, Yazar Z. Aripiprazole induced acute myopia: a case report. Bull Clin Psychopharmacol 2009;19:147–8
  4. Selvi Y, Atli A, Aydin A, Yener HI. Aripiprazole-related acute transient myopia and diplopia: a case report. J Clin Psychopharmacol 2011;31:249–50
  5. Nair AG, Nair AG, George RJ, Biswas J, Gandhi RA. Aripiprazole induced transient myopia: a case report and review of literature. Cutan Ocul Toxicol 2012;31:74–6
  6. Berman RM, Fava M, Thase ME, Trivedi MH, Swanink R, McQuade RD, et al. Aripiprazole augmentation in major depressive disorder: a double-blind, placebo-controlled study in patients with inadequate response to antidepressants. CNS Spectr 2009;14:197–206
  7. Karadağ H, Acar M, Özdel K. Aripiprazole Induced Acute Transient Bilateral Myopia: A Case Report. Balkan Med J 2015;32:230–2
  8. Praveen Kumar KV, Chiranjeevi P, Alam MS. Aripiprazole-induced transient myopia: A rare entity. Indian J Ophthalmol 2018;66:130– 1
  9. Muirhead JF, Scheie HG. Transient myopia after acetazolamide. Arch Ophthalmol 1960;63:315–8
  10. Ramos-Esteban JC, Goldberg S, Danias J. Drug induced acute myopia with supraciliary choroidal effusion in a patient with Wegener’s granulomatosis. Br J Ophthalmol 2002;86:594–6.